Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

rd2

New GD and #'s dropping too low on meds?

Recommended Posts

rd2

I was diagnoses w/GD about 2 1/2 weeks ago at 23 weeks pregnant. Tried to control w/diet 1st. The 1st two days my #'s were perfect then I got really sick (upper and lower resp. symptoms). Of course when my doctor looked at my #'s she decided I needed medication because for the majority of the week and a half I was given to control w/diet didn't look good. Now that I have started meds (a baby dose is what my doc called it) it keeps dropping too low then I guess my body is reacting and it spikes if I don't catch it and correct it in time. The 1st time it did this I called them and they said my body wasn't use to the diet or medication yet and to keep doing it, but I keep getting sick and it's really affecting my life. I get shaky, sweat, get confused and my heart feels like it racing. I have a very busy job and am on the go a lot. I am making sure I eat the suggested amount of carbs and protein and the right kind of carbs and my BG will still drop too low before its even time to test after a meal. I'm so frustrated and tired of getting sick when it drops and then spikes back up. I am also making sure I snack and at the same time most days so what gives? Has anyone else had this problem starting out, if so how did you fix it?

 

Share this post


Link to post
Share on other sites
dowling gram

Doesn't your doctor know that when you are sick your BG goes up. I'd say ditch the meds for now. You are going low because you probably don't need them. Do get a glucometer if you don't have one and test and keep track of your blood glucose with it.If you find it going high then cut back on the carbohydrates you eat. It wouldn't be a bad thing if you did that anyway. It's much better than taking meds and you can lower your blood glucose by diet alone

Share this post


Link to post
Share on other sites
adiantum

Hi, Welcome to the forum

.

Not having all your details it is difficult to advise but the sweating, shaking etc could just mean that your body has been running on very high BG & you are having a false hypo. If you tested your BG then what was the result?

Can you give us an idea of these suggested carbs? Sometimes/most often the outdated recommendations are given which are too high in carbs & too low in fat 

Share this post


Link to post
Share on other sites
rd2

I have been checking my BG 4 times a day. Fasting and 2 hrs post meals and when ever I don't feel well. I was told to have no more than 30 carbs and 14-21g protein at breakfast and for lunch and dinner 45 carbs and 14-21g protein. If I have a snack 15 carbs and protein over 5 grams. I just went to the obgyn 2 days ago and she had me stop the am pill but still doing the pm dose. So far my BG hasn't dropped too low again. It was dropping every morning some times more than once.

Share this post


Link to post
Share on other sites
macksvicky

I'm not very familiar with GD but for diabetes in general that's a lot of carbs in one day. Good for you that you test yourself!! It sounds like the instructions most of us were given when we were diagnosed, "eat at least 45 carbs per meal" then when your BG numbers so high (duh) "take these pills"  It sounds like your poor body is being pulled in two different directions. I'm glad you are no longer having all those lows, but have you tried to lower your carb intake and see what your numbers are like? A lot of people can bring their numbers under control (no highs and no lows) with a low carb diet and no medications.

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.